MAUDE Adverse Event Report: MEDELA LLC PUMP IN STYLE BREAST PUMP EN ES FR; PUMP, BREAST, POWERED

MEDELA LLC PUMP IN STYLE BREAST PUMP EN ES FR; PUMP, BREAST, POWERED
Model Number 101041361
Health Effect - Clinical Codes Unspecified Infection (1930); Blister (4537)
Date of Event 08/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer service responded via email with troubleshooting tips for the harmony breast pump (b)(6) 2022, and requested some additional information that was needed to resolve her issue.The customer responded via email with the additional information and the part she was requesting to be replaced.Customer service sent the customer a replacement part for her harmony breast pump.In follow up with a complaint handler on (b)(6) 2022, the customer stated that she developed mastitis approximately 6 weeks postpartum while using the pump in style max flow breast pump.Additionally she stated that she was prescribed cephalexin both times.The customer also indicated that since she switched to the harmony breast pump she has not had mastitis and the harmony is working well for her.The complaint handler encouraged her to contact customer service to resolve her issue with the pump in style max flow.Based on the results of our internal investigation (reference number ca11-001),it cannot be definitively concluded that the pump caused or contributed to the customer¿s mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is (b)(4) % for the period of (b)(6) 2013 to (b)(6) 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history of mastitis.Riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.However in this case, the mother¿s mastitis required prompt medical attention for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.
 
Event or Problem Description
On (b)(6) 2022, the customer alleged via email that she had the pump in style breast pump and she suffered from mastitis twice and had to be medicated.Additionally, she alleged that in order to heal from several bouts of nipple blisters, cracks and bleeding, she purchased a harmony manual breast pump, which was a life saver.The customer alleged that she needed assistance and guidance on the harmony pump and attached pictures of the of the upc and product number.

Brand Name
PUMP IN STYLE BREAST PUMP EN ES FR
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
Manufacturer (Section G)
MEDELA LLC
1101 corporate drive
mchenry IL 60050
Manufacturer Contact
dave kurudza
1101 corporate drive
mchenry, IL 60050
8004358316
MDR Report Key15459035
Report Number1419937-2022-00076
Device Sequence Number17643776
Product Code HGX
UDI-Device Identifier00020451401454
UDI-Public020451401454
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K200508
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101041361
Device Catalogue Number101041361
Device Lot Number0000037569
Was Device Available for Evaluation? No
Distributor Facility Aware Date08/28/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/28/2022
Initial Report FDA Received Date09/20/2022
Date Device Manufactured12/28/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale